Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 63, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 15, 2020, 6:24 AM CDT for Howard County, Missouri. It took effect at May 15, 2020, 7:45 AM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 6:24 AM CDT (11:24 UTC)
- In effect from
- May 15, 2020, 7:45 AM CDT
- Expired
- May 15, 2020, 6:23 PM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
967
WGUS43 KEAX 151124
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
624 AM CDT Fri May 15 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-161123-
/O.NEW.KEAX.FL.W.0063.200515T1245Z-200517T0600Z/
/FYTM7.1.ER.200515T1245Z.200515T1900Z.200516T0600Z.UU/
624 AM CDT Fri May 15 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* until late Saturday night.
* At 5:30 AM Friday the stage was 11.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 19.8 feet by this afternoon. The river will fall below
flood stage by early Saturday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 11.4 Fri 05 AM 19.8 this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$2 follow-up statements
425
WGUS83 KEAX 151453
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
953 AM CDT Fri May 15 2020
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Pattonsburg affecting Daviess and Gentry Counties.
Moniteau Creek near Fayette affecting Howard County.
Grand River near Gallatin affecting Daviess and Livingston
Counties.
Grand River near Chillicothe affecting Linn and Livingston
Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC061-075-161452-
/O.EXT.KEAX.FL.W.0064.000000T0000Z-200516T2316Z/
/PATM7.1.ER.200515T1124Z.200515T1800Z.200515T2316Z.UU/
953 AM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Pattonsburg.
* until Saturday evening.
* At 9:30 AM Friday the stage was 26.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.2 feet by this
afternoon. The river will fall below flood stage this evening.
* At 25.0 feet...Low-lying farmland begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Pattonsburg 25 26.0 Fri 09 AM 27.2 this afternoon
&&
LAT...LON 4004 9400 3996 9410 4014 9445 4020 9433
$$
MOC061-117-161452-
/O.CON.KEAX.FL.W.0066.000000T0000Z-200517T0207Z/
/GAZM7.1.ER.200515T1400Z.200515T1800Z.200516T0207Z.NO/
953 AM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Gallatin.
* until Saturday evening.
* At 8:45 AM Friday the stage was 25.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 28.4 feet by this afternoon. The river will fall
below flood stage by tonight.
* At 26.0 feet...Low-lying woodlands and farmland along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Gallatin 26 25.9 Fri 09 AM 28.4 this afternoon
&&
LAT...LON 3996 9410 4004 9399 3983 9363 3974 9367
$$
MOC115-117-161452-
/O.CON.KEAX.FL.W.0065.000000T0000Z-200517T1441Z/
/CHZM7.2.ER.200515T1242Z.200516T0000Z.200516T1441Z.NO/
953 AM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Chillicothe.
* until Sunday morning.
* At 8:45 AM Friday the stage was 25.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.7 feet by this
evening. The river will fall below flood stage late Saturday
morning.
* At 28.0 feet...Rural roads are under water.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 25.3 Fri 09 AM 29.7 this evening
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-161452-
/O.CON.KEAX.FL.W.0062.200515T1651Z-200518T1720Z/
/SNZM7.2.ER.200515T1651Z.200516T1200Z.200517T1720Z.NO/
953 AM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Sumner.
* until Monday afternoon.
* At 8:45 AM Friday the stage was 21.1 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 30.7 feet by Saturday morning. The river will fall
below flood stage by early Sunday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 21.1 Fri 09 AM 30.7 Saturday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-161452-
/O.CON.KEAX.FL.W.0067.200517T1200Z-200519T0400Z/
/BRNM7.1.ER.200517T1200Z.200517T1800Z.200518T0400Z.UU/
953 AM CDT Fri May 15 2020
The Flood Warning continues for
The Grand River near Brunswick.
* from Sunday morning to Monday evening.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.2
feet early Sunday afternoon.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the Grand River near the U.S. Highway 24 bridge about 1
mile west of Brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 19.2 early Sunday afternoon
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
MOC089-161452-
/O.EXT.KEAX.FL.W.0063.000000T0000Z-200516T2210Z/
/FYTM7.1.ER.200515T1241Z.200515T1700Z.200515T2210Z.UU/
953 AM CDT Fri May 15 2020
The Flood Warning continues for
The Moniteau Creek near Fayette.
* until Saturday afternoon.
* At 9:30 AM Friday the stage was 16.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.6 feet by this
afternoon. The river will fall below flood stage late this
afternoon.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 16.9 Fri 09 AM 17.6 this afternoon
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$917
WGUS83 KEAX 152323
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
623 PM CDT Fri May 15 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Moniteau Creek near Fayette affecting Howard County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC089-152353-
/O.CAN.KEAX.FL.W.0063.000000T0000Z-200516T2210Z/
/FYTM7.1.ER.200515T1241Z.200515T1815Z.200515T2131Z.UU/
623 PM CDT Fri May 15 2020
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 5:30 PM Friday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 4:31 PM Friday.
* Forecast...The river will continue to fall to 8.2 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 14.9 Fri 05 PM 14.8 this evening
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 15, 1:58 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, May 15, 1:58 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
158 AM CDT Fri May 15 2020
.Discussion...
Issued at 158 AM CDT FRI MAY 15 2020
Primary forecast focus is on this morning into Saturday.
Convection across western and central Missouri will continue through
3 to 4 AM. 0-3 km shear remains relatively oriented perpendicular to
the line of convection. Compared to forward propagation Corfidi
vectors and confirmed by radar trends, this line has maintained a
decent shear-cold pool balance. With a stout low level jet feeding
into the region, enhanced mesovortices continue to crop up along the
line, indicating strong pockets of strong to severe pockets of wind.
This line will continue to build east and southeast across the
Ozarks early this morning.
For the remainder of the morning, lingering showers across portions
of northwestern Missouri should dissipate through 4 to 5 AM CDT.
Through midday, the surface front is expected to push well into the
Ozark Mountains. The region will remain under weak 500mb ridging,
with lingering chances for light precipitation across southwestern
Missouri through the day.
After sunset, thunderstorm chances will increase from west to east
in response to the western trough digging eastward off the front
range. The stalled frontal boundary over the Ozarks will lift back
north, remaining the focus for storms through the late evening and
overnight. The severe storm risk hinges on just how far this
monring's boundary sags southward, with current indications
suggesting it will reach near the Ouachita's across eastern Oklahoma
and western Arkansas. A very unstable airmass will develop north of
this boundary before it begins to lift back north, with over 3000 to
4000 J/Kg of SBCAPE. The window for severe storms will likely exist
over the Ozarks through the afternoon into the evening, with severe
potential dropping off farther north toward northeast Kansas and
west and northwest Missouri through the morning.
With the 500mb trough wrapping up and continuing east across the
northern Plains into Sunday, expect a pleasant end to the weekend,
with rain ending in the early morning and temperatures climbing into
the lower 70s. Fairly quiet and warmer weather will usher in the new
work week.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1215 AM CDT FRI MAY 15 2020
The main line of thunderstorms have pushed east of the terminals,
but will continue to cause impacts over central Missouri until
late morning. Upstream observations do not show any lower ceilings
behind the cold front, so for now I kept the terminals VFR into
the early morning timeframe. A low MVFR deck does appear to form
up just before sunrise with some pockets of IFR around sunrise. As
the area heats up in the morning the clouds will start to lift and
eventually clear out by the late morning into the early afternoon.
VFR conditions can be expected after that with a light NE to E
wind throughout the rest of the period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 10 AM CDT this morning for KSZ057-060.
Flash Flood Watch until 7 AM CDT this morning for KSZ103>105.
MO...Flash Flood Watch until 10 AM CDT this morning for MOZ038>040-
043>046-053-054.
Flash Flood Watch until 7 AM CDT this morning for MOZ007-008-
014>017-021>025-028>033-037.
&&
Discussion...Kurtz
Aviation...BarhamHazardous weather outlook, May 15, 4:54 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 454 AM CDT Fri May 15 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 454 AM CDT Fri May 15 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to marginally severe thunderstorms will be possible tonight generally south of Highway 50. Hail and strong winds will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to marginally severe thunderstorms are expected to continue into Saturday morning as storms push northward through the area. Hail, strong winds, and brief heavy downpours will be the primary threats More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 29 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 41 min |
| May 14, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Mercer, Worth | 47 min |
| May 14, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 45 min |
| May 14, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Schuyler | 38 min |
| May 14, 7:52 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 38 min |
| May 14, 8:03 PM CDT | Areal Flood Advisory | EAX | Gentry, Harrison, Nodaway, Worth | 3 hr |
| May 14, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 37 min |
| May 14, 8:20 PM CDT | Special Weather Statement | EAX | Adair | 40 min |
| May 14, 8:59 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 31 min |
| May 14, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 25 min |
| May 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 33 min |
| May 14, 9:33 PM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 3 hr |
| May 14, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry | 43 min |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 45 min |
| May 14, 10:29 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 46 min |
| May 14, 10:34 PM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 14, 11:09 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Linn, Livingston | 51 min |
| May 14, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 31 min |
| May 14, 11:40 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Daviess, Linn, Livingston | 3 hr |
| May 14, 11:53 PM CDT | Special Weather Statement | EAX | Bates, Cass, Jackson | 52 min |
| May 15, 12:00 AM CDT | Special Weather Statement | EAX | Chariton, Macon, Randolph | 45 min |
| May 15, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 26 min |
| May 15, 12:45 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 30 min |
| May 15, 1:00 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 30 min |
| May 15, 1:18 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 27 min |
| May 15, 6:49 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 31 hr |
| May 15, 6:49 AM CDT | River Flood Warning | EAX | Linn, Livingston | 36 hr |
| May 15, 7:29 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 21 hr |
| May 15, 9:12 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 48 hr |
| May 15, 4:17 PM CDT | River Flood Warning | EAX | Buchanan | 14 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.